Alert archive / Iowa / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 67, NWS Des Moines, IA

June 9, 2020Adams County, Cass County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 9, 2020, 9:23 PM CDT for Adams County, Cass County, Iowa. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2020, 9:23 PM CDT (02:23 UTC)
Expired
Jun 9, 2020, 10:15 PM CDT
In force
52 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, IA, Cass County, IA

The radar

The Omaha radar (KOAX), 113 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 9:37 PM CDTTSTM WND GST 65Griswold, IA60 TO 70 MPH WIND GUSTS IN GRISWOLD.
Jun 9, 9:45 PM CDTTSTM WND DMGGriswold, IACORRECTS PREVIOUS TSTM WND DMG REPORT FROM GRISWOLD FOR TIME TO PM. SPOTTER REPORTS MULTIPLE TREES DOWN, INCLUDING AT LEAST ONE ON HOUSE, AND ROOF OFF A FARM BUILDING. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2020-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2020-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2849 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

313 
WUUS53 KDMX 100223
SVRDMX
IAC003-029-100315-
/O.NEW.KDMX.SV.W.0067.200610T0223Z-200610T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
923 PM CDT Tue Jun 9 2020

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Western Cass County in southwestern Iowa...
  Northwestern Adams County in southwestern Iowa...

* Until 1015 PM CDT.

* At 922 PM CDT, severe thunderstorms were located along a line
  extending from near Oakland to near Elliott to near Villisca,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Atlantic, Griswold, Lewis, Cumberland, Marne, Griswold Park, Cold
  Springs State Park and Atlantic Municipal Airport.

This includes Interstate 80 between mile markers 50 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4150 9515 4150 9505 4113 9477 4097 9493
      4116 9493 4116 9516
TIME...MOT...LOC 0222Z 214DEG 29KT 4133 9544 4116 9524 4090 9507 

HAIL...<.75IN
WIND...60MPH
 
$$

Ansorge
3 follow-up statements
865 
WWUS53 KDMX 100239
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
939 PM CDT Tue Jun 9 2020

IAC003-029-100315-
/O.CON.KDMX.SV.W.0067.000000T0000Z-200610T0315Z/
Cass IA-Adams IA-
939 PM CDT Tue Jun 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHWESTERN CASS AND NORTHWESTERN ADAMS COUNTIES...

At 938 PM CDT, severe thunderstorms were located along a line
extending from near Griswold to 10 miles northeast of Stanton, moving
northeast at 45 mph.

HAZARD...70 mph wind gusts. At 8:38pm, trained weather spotters 
         estimated wind gusts of 60 to 70 mph in Griswold.

SOURCE...Trained weather spotters. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Griswold, Lewis, Cumberland, Griswold Park and Cold Springs State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4128 9515 4138 9496 4113 9477 4097 9493
      4116 9493 4116 9516
TIME...MOT...LOC 0238Z 246DEG 38KT 4127 9507 4110 9496 

HAIL...<.75IN
WIND...70MPH
 
$$

Ansorge
899 
WWUS53 KDMX 100252
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
952 PM CDT Tue Jun 9 2020

IAC003-029-100315-
/O.CON.KDMX.SV.W.0067.000000T0000Z-200610T0315Z/
Cass IA-Adams IA-
952 PM CDT Tue Jun 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHWESTERN CASS AND NORTHWESTERN ADAMS COUNTIES...

At 952 PM CDT, severe thunderstorms were located along a line
extending from near Atlantic to 11 miles northwest of Lake Icaria,
moving northeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cumberland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4132 9507 4137 9495 4113 9477 4103 9487
      4102 9493 4116 9493 4116 9502
TIME...MOT...LOC 0252Z 214DEG 29KT 4136 9499 4119 9488 

HAIL...<.75IN
WIND...60MPH
 
$$

Ansorge
464 
WWUS53 KDMX 100307 RRA
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1007 PM CDT Tue Jun 9 2020

IAC003-029-100317-
/O.EXP.KDMX.SV.W.0067.000000T0000Z-200610T0315Z/
Cass IA-Adams IA-
1007 PM CDT Tue Jun 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CASS AND
NORTHWESTERN ADAMS COUNTIES WILL EXPIRE AT 1015 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. A severe 
thunderstorm warning does remain in effect until 1030pm for 
southeastern Cass County.

LAT...LON 4132 9507 4137 9495 4113 9477 4103 9487
      4102 9493 4116 9493 4116 9502
TIME...MOT...LOC 0307Z 214DEG 29KT 4144 9491 4127 9480 

$$

Ansorge

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:30 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 9, 6:30 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
630 PM CDT Tue Jun 9 2020

.DISCUSSION.../Tonight through Tuesday/
Issued at 343 PM CDT Tue Jun 9 2020

All the concerns in this forecast period are well front loaded
and include several elements including heavy rain and flooding
into tomorrow, severe weather through late evening southwest, and
gusty winds west early Wed morning. A very atypical pattern for
June was in place this afternoon with the departing remnants of TD
Cristobal lifting across eastern IA and an upstream trough moving
through the MO Valley. Both systems were lighting up the 12z EC
Ensemble standardized anomaly and climatological percentiles with
+/- 4 SD or max/min percentiles for height, wind, SLP and
moisture parameters.

The Cristobal remnants seem to be well handled by convection
allowing models (CAMs), at least in terms of track and position
with extrapolation also supporting that precip should end by 00z.
Some of the CAMs have overestimated QPF, but observations suggest
some areas over southeast and east central Iowa have received
2-3" of rain. Luckily this has fallen over several hours so
nothing beyond ponding water on roads has been received thus far.
Will keep the Flash Flood Watch going for these locations however.

The attention will then quickly turn south and west where strong
kinematic and frontogenetic forcing are expected to blossom severe
thunderstorms over southeast Nebraska and vicinity where a
Tornado Watch has already been issued. Supercells are expected to
develop in 1500-2000 j/kg uncapped MLCAPEs with 35+kts of deep
shear. Although decent 0-3km CAPEs may help stretching somewhat,
weak SRH/shear and higher LCLs may diminish tornado potential
somewhat. With weak mean winds between the two systems the storms
will eventually creep toward the southwest forecast area, with
both the mean wind and Bunkers motion 20kts or less. Thus there
will be some severe potential later this evening southwest, but
the loss of heating and halted northward progression of the warm
front/warm sector will likely limit things somewhat.

Our greater concern may be an axis of heavy rainfall.
Precipitable water values and warm cloud depths will not be as
climatologically extreme as what were associated with Cristobal,
but will still be seasonally high and may lead to appreciable
rainfall along the SW-NE low level moisture convergence axis
ahead of what is now the central KS surface low as it moves
eastward overnight. Many parameterized and non-parameterized
models depict 2-4" accumulations into tomorrow morning. Although
the exact location is yet to be determined, the overnight heavy
rain axis is expected to intersect the 2-3" east central rainfall
area from today which could theoretically lead to isolated 5-6"
totals by this time tomorrow. Thus the Flash Flood Watch has been
left in effect for these locations and extended southwest to
account for the expected genesis area. If the heavy rain
materializes, the watch will likely need to be extended further
into Wednesday.

If those concerns weren't enough, gusty winds much like what are
currently in progress over central Nebraska, are expected to
follow the system into western IA overnight. This may lead to a
few hours of 45 mph wind gusts so have issued a Wind Advisory
early Wed morning.

After this the weather calms down quite a bit with slow moving,
fairly high amplitude flow through the weekend. This will keep our
weather essentially dry with seasonal temperatures eventually
warming through the end of the period as the upper level ridge
reaches the central CONUS. Two potential windows of concern for
precip include early in the weekend as a weak wave drops through
the NW flow ahead of the ridge, and then again Monday in more
GFS-based southwest flow. Confidence in neither window is great
however so little if any PoPs have been included in the extended
as of yet.

&&

.AVIATION.../For the 00Z TAFS through 00Z Wednesday evening/
Issued at 630 PM CDT Tue Jun 9 2020

With old Cristobal on the way out now and lower cigs lifting
northeast, attention turns to the synoptic low over northeast
Kansas this evening. The low is expected to consolidate and track
northeast over the region by 00z Thursday. This will bring another
round of lower cigs, rain and thunder along with strong northwest
winds following the low. Winds already increasing at KFOD. /rev

&&

.HYDROLOGY...
Issued at 343 PM CDT Tue Jun 9 2020

NCRFC and MBRFC forecasts currently do not show any forecast
points reaching flood stage as of yet based on QPF through 12z
Wed. While this encompasses expected precip from Cristobal
remnants and additional rains tonight, it does not account for
everything associated with the upstream trough passage. Some
convection allowing models have shown a consistent signal of an
axis of several inches of rain from southwest into central IA
tonight through Wed afternoon however. While the magnitude of the
max QPF is on the order of 2-4+", its areal coverage is not great
so the additional rainfall into tomorrow would be more likely to
produce flash flooding than river flooding. Thus the previous
Flash Flood Watch issue for Cristobal was extended farther
southwest to account for additional precipitation.

River flooding still does remain possible, but the confidence in
amounts and location is currently not great enough to pinpoint
what would be localized rainfall over a smaller basin. Locations
from Des Moines south and east would be the areas of concern. Several
models do suggest heavy rainfall may affect the Des Moines metro,
so those with concerns along Walnut and Four Mile Creeks should
monitor the situation for further updates tonight.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 1 AM to 7 AM CDT Wednesday for IAZ004-015-023-
033-034-044-045-057.

Flash Flood Watch through Wednesday morning for IAZ026>028-
036>039-047>050-058>062-070>074-081>083-092-093.

&&

DISCUSSION...Small
AVIATION...REV
HYDROLOGY...Small
Hazardous weather outlook, Jun 9, 4:02 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
402 PM CDT Tue Jun 9 2020

IAZ026>028-036>039-047>050-058>062-070>074-081>083-092-093-101100-
Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Boone-
Story-Marshall-Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-
Adair-Madison-Warren-Marion-Adams-Union-Clarke-Taylor-Ringgold-
402 PM CDT Tue Jun 9 2020

This Hazardous Weather Outlook is for portions of southwest,
central, and northeast Iowa.

.DAY ONE...This afternoon and tonight

Moderate to heavy rains are expected to end this evening
northeast, but additional heavy rains may materialize southwest,
central and northeast through the night. A Flash Flood Watch is
in effect for the area. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

In addition to heavy rainfall, a few strong to severe thunderstorms
are possible southwest tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Moderate to heavy rains may linger into Wednesday central and
northeast. Strong northwest winds will also develop Wednesday
with gusts of 35 to 40 mph at times.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed tonight for heavy rains and flooding, and
potentially severe weather.

IAZ004-015-023-033-034-044-045-057-101100-
Emmet-Palo Alto-Pocahontas-Sac-Calhoun-Crawford-Carroll-Audubon-
402 PM CDT Tue Jun 9 2020

This Hazardous Weather Outlook is for portions of central and
north central Iowa.

.DAY ONE...This afternoon and tonight

Strong northwest winds are expected to develop after midnight
with gusts to 45 mph possible. A Wind Advisory is in effect for
the area. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

A few non-severe thunderstorms are also possible tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong northwest winds will persist into Wednesday with gusts of
35 to 40 mph.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely not be needed at this time.

IAZ005>007-016-017-024-025-035-046-075-084>086-094>097-101100-
Kossuth-Winnebago-Worth-Hancock-Cerro Gordo-Humboldt-Wright-
Webster-Greene-Mahaska-Lucas-Monroe-Wapello-Decatur-Wayne-
Appanoose-Davis-
402 PM CDT Tue Jun 9 2020

This Hazardous Weather Outlook is for portions of central,
northern and southeast Iowa

.DAY ONE...This afternoon and tonight

A few non-severe thunderstorms may occur tonight. Strong
northwest winds are expected late tonight with gusts of 35 to 40
mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong northwest winds will persist into Wednesday with gusts of
35 to 40 mph.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely not be needed.

Small

In the hours before

Local storm report, Jun 9, 6:28 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HEAVY RAIN       3 NE HUDSON             42.45N 92.41W
06/09/2020  M2.98 INCH       BLACK HAWK         IA   TRAINED SPOTTER

&&

KLP
Local storm report, Jun 9, 6:34 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       2 ESE KNOXVILLE         41.31N 93.07W
06/09/2020  M3.00 INCH       MARION             IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. LOCATION ESTIMATED.

&&

KLP
Local storm report, Jun 9, 6:55 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
655 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HEAVY RAIN       KNOXVILLE               41.32N 93.10W
06/09/2020  M2.47 INCH       MARION             IA   TRAINED SPOTTER

            STORM TOTAL SO FAR. REPORT VIA SOCIAL MEDIA.

&&

KLP
Local storm report, Jun 9, 8:53 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       1 NW OSKALOOSA          41.30N 92.65W
06/09/2020  M3.75 INCH       MAHASKA            IA   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0505 PM     HEAVY RAIN       OSKALOOSA               41.29N 92.64W
06/09/2020  M3.50 INCH       MAHASKA            IA   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0330 PM     HEAVY RAIN       GRINNELL                41.74N 92.73W
06/09/2020  M3.30 INCH       POWESHIEK          IA   TRAINED SPOTTER

            STORM TOTAL. REPORT VIA SOCIAL MEDIA.

0520 PM     HEAVY RAIN       2 NNE OTTUMWA           41.04N 92.41W
06/09/2020  M3.25 INCH       WAPELLO            IA   TRAINED SPOTTER

            STORM TOTAL. AVERAGE OF 2 RAIN GAUGES.
            REPORT VIA SOCIAL MEDIA.

0615 PM     HEAVY RAIN       2 ESE KNOXVILLE         41.31N 93.07W
06/09/2020  M3.00 INCH       MARION             IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. LOCATION ESTIMATED.

0620 PM     HEAVY RAIN       3 NE HUDSON             42.45N 92.41W
06/09/2020  M2.98 INCH       BLACK HAWK         IA   TRAINED SPOTTER

0222 PM     HEAVY RAIN       3 SE SWAN               41.44N 93.27W
06/09/2020  M2.74 INCH       MARION             IA   PUBLIC

            MEASURED BY PWS.

0538 PM     HEAVY RAIN       TOLEDO                  42.00N 92.58W
06/09/2020  M2.70 INCH       TAMA               IA   PUBLIC

            VIA SOCIAL MEDIA.

1242 PM     HEAVY RAIN       2 SW LAKE RED ROCK      41.39N 93.13W
06/09/2020  M2.58 INCH       MARION             IA   MESONET

            MEASURED BY PWS.

0650 PM     HEAVY RAIN       KNOXVILLE               41.32N 93.10W
06/09/2020  M2.47 INCH       MARION             IA   TRAINED SPOTTER

            STORM TOTAL SO FAR. REPORT VIA SOCIAL MEDIA.

0600 PM     HEAVY RAIN       2 WNW OSKALOOSA         41.30N 92.67W
06/09/2020  M2.40 INCH       MAHASKA            IA   TRAINED SPOTTER

            STORM TOTAL.

0259 PM     HEAVY RAIN       5 N TOLEDO              42.08N 92.58W
06/09/2020  M2.34 INCH       TAMA               IA   MESONET

            MEASURED BY PWS.

0239 PM     HEAVY RAIN       2 NW BUSSEY             41.22N 92.91W
06/09/2020  M2.25 INCH       MARION             IA   MESONET

0231 PM     HEAVY RAIN       2 SW OTTUMWA            41.00N 92.44W
06/09/2020  M2.20 INCH       WAPELLO            IA   MESONET

0119 PM     HEAVY RAIN       1 SE KNOXVILLE          41.31N 93.09W
06/09/2020  M2.18 INCH       MARION             IA   MESONET

            MEASURED AT PWS.

0223 PM     HEAVY RAIN       5 SW OSKALOOSA          41.25N 92.72W
06/09/2020  M2.16 INCH       MAHASKA            IA   MESONET

            MEASURED BY PWS.

0452 PM     HEAVY RAIN       2 S WATERLOO            42.47N 92.35W
06/09/2020  M2.14 INCH       BLACK HAWK         IA   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0121 PM     HEAVY RAIN       3 SSW FLORIS            40.83N 92.36W
06/09/2020  M2.14 INCH       DAVIS              IA   MESONET

            MEASURED AT PWS.

0545 PM     HEAVY RAIN       CEDAR FALLS             42.52N 92.46W
06/09/2020  M2.12 INCH       BLACK HAWK         IA   COCORAHS

            TOTAL SINCE 11 AM THIS MORNING.

0130 PM     HEAVY RAIN       4 SW PELLA              41.37N 92.98W
06/09/2020  M2.12 INCH       MARION             IA   MESONET

            MESONET STATION RRMI4 AT RED ROCK DAM.

0222 PM     HEAVY RAIN       5 ENE MARSHALLTOWN      42.06N 92.83W
06/09/2020  M2.10 INCH       MARSHALL           IA   MESONET

            MEASURED BY PWS.

1209 PM     HEAVY RAIN       2 SW PELLA              41.39N 92.94W
06/09/2020  M2.10 INCH       MARION             IA   MESONET

            MEASURED BY PWS NEAR PELLA.

0155 PM     HEAVY RAIN       CONRAD                  42.23N 92.87W
06/09/2020  M2.07 INCH       GRUNDY             IA   MESONET

            MEASURED BY PWS.

0400 PM     HEAVY RAIN       ALBIA                   41.03N 92.80W
06/09/2020  M2.02 INCH       MONROE             IA   TRAINED SPOTTER

            STORM TOTAL. REPORT VIA SOCIAL MEDIA.

0620 PM     HEAVY RAIN       CENTERVILLE             40.73N 92.87W
06/09/2020  M1.99 INCH       APPANOOSE          IA   TRAINED SPOTTER

0345 PM     HEAVY RAIN       PELLA                   41.41N 92.92W
06/09/2020  M1.96 INCH       MARION             IA   PUBLIC

0539 PM     HEAVY RAIN       STATE CENTER            42.02N 93.17W
06/09/2020  M1.95 INCH       MARSHALL           IA   PUBLIC

            VIA SOCIAL MEDIA.

0450 PM     HEAVY RAIN       GRAFTON                 43.33N 93.06W
06/09/2020  M1.90 INCH       WORTH              IA   TRAINED SPOTTER

            REPORT VIA SOCIAL MEDIA.

0345 PM     HEAVY RAIN       1 SE LAMBS GROVE        41.69N 93.07W
06/09/2020  M1.50 INCH       JASPER             IA   PUBLIC

&&
Local storm report, Jun 9, 9:03 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HEAVY RAIN       2 NW WATERLOO           42.51N 92.38W
06/09/2020  M3.50 INCH       BLACK HAWK         IA   PUBLIC

            STORM TOTAL FROM FIRST ROUND. REPORT VIA
            SOCIAL MEDIA.

&&

KLP
Local storm report, Jun 9, 9:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
922 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       3 WNW WATERLOO REGIONAL 42.58N 92.46W
06/09/2020  M2.40 INCH       BLACK HAWK         IA   TRAINED SPOTTER

0800 PM     HEAVY RAIN       2 WNW CEDAR FALLS       42.53N 92.48W
06/09/2020  M2.10 INCH       BLACK HAWK         IA   TRAINED SPOTTER

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:09 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto, Pocahontas51 min
Jun 9, 8:41 PM CDTRiver Flood WarningDMXBlack Hawk38 hr
Jun 9, 8:42 PM CDTRiver Flood WarningDMXBlack Hawk35 hr
Jun 9, 8:43 PM CDTRiver Flood WarningDMXDavis, Wapello8 hr
Jun 9, 9:30 PM CDTSevere Thunderstorm WarningDMXTaylor30 min
Jun 9, 9:48 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Union42 min
Jun 9, 10:26 PM CDTFlash Flood WarningDMXCrawford6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.